MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893CO
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
In the emergency department, before placing the icy catheter (lot# 200330), balloon leakage was identified during the saline flush test performed to verify balloon integrity when the catheter was connected to the console.As a result, the catheter was immediately removed from use.An alternative temperature management therapy was utilized to continue the patient's treatment.No adverse impact to the patient.
 
Additional Manufacturer Narrative
Zoll has not received the icy catheter for investigation.A follow-up report will be submitted if and when the product is returned, and the investigation has been completed.
 
Additional Manufacturer Narrative
The reported complaint of a catheter balloon leak was confirmed during flushing of the returned icy catheter (lot# 197872) during decontamination.During the in/out lumen flushing, a leak was observed from the middle of the distal balloon due to a tear in the balloon.During functional testing, all infusion ports and lumens were flushed without resistance.Upon flushing the in/out lumen, a leak was observed from the middle of the distal balloon.Further inspection of the catheter under a microscope showed a balloon tear located in the middle of the distal balloon, confirming the reported complaint.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.Historical complaints were reviewed for investigation related to the reported complaint, and one similar complaint was reported for the icy catheter with lot #197872.Ccr 92430 was reported on 5 january 2026, and a balloon tear was observed.Correction: b5 and d4, lot # for catheter.
 
Event or Problem Description
In the emergency department, before placing the icy catheter (lot# 197872), balloon leakage was identified during the saline flush test performed to verify balloon integrity when the catheter was connected to the console.As a result, the catheter was immediately removed from use.An alternative temperature management therapy was utilized to continue the patient's treatment.No adverse impact to the patient.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23901443
Report Number3010617000-2025-00882
Device Sequence Number10116290
Product Code NCX
UDI-Device Identifier00849111075527
UDI-Public00849111075527
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model NumberIC-3893CO
Device Catalogue Number8700-0782-14
Device Lot Number197872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date12/27/2025
Supplement Report FDA Received Date02/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown